- Open Access
Strong convergence of modified Halpern’s iterations for a k-strictly pseudocontractive mapping
© Li et al.; licensee Springer 2013
- Received: 27 June 2012
- Accepted: 20 February 2013
- Published: 12 March 2013
In this paper, we discuss three modified Halpern iterations as follows:
and obtained the strong convergence results of the iterations (I)-(III) for a k-strictly pseudocontractive mapping, where satisfies the conditions: (C1) and (C2) , respectively. The results presented in this work improve the corresponding ones announced by many other authors.
- Hilbert Space
- Nonexpansive Mapping
- Strong Convergence
- Real Hilbert Space
- Nonempty Closed Convex Subset
Let H be a real Hilbert space with the inner product and the norm and let C be a nonempty closed convex subset of H.
and we can assume also that so that .
It is obvious that a k-strictly pseudocontractive mapping is Lipschitzian with . The class of nonexpansive mappings is a subclass of strictly pseudocontractive mappings in a Hilbert space, but the converse implication may be false. We remark that the class of strongly pseudo-contractive mappings is independent from the class of k-strict pseudo-contractions.
The strong convergence of Halpern’s iteration to a fixed point of T has also been proved in Banach spaces; see, e.g., [4–10]. Reich [4, 5] has showed the strong convergence of the sequence (1.4), where satisfies the conditions (C1), (C2) and (C5), is decreasing (noting that the condition (C5) is a special case of condition(C4)). In 1997, Shioji and Takahashi  extended Wittmann’s result to Banach spaces. In 2002, Xu  obtained a strong convergence theorem, where satisfies the following conditions: (C1), (C2) and (C6) . In particular, the canonical choice of satisfies the conditions (C1), (C2) and (C6).
However, is a real sequence satisfying the conditions (C1) and (C2) sufficient to guarantee the strong convergence of Halpern’s iteration (1.4) for nonexpansive mappings? It remains an open question, see .
where and satisfies the conditions (C1) and (C2).
where , , are three real sequences in , satisfying . He showed that the sequence satisfying the conditions (C1) and (C2) is sufficient to guarantee the strong convergence of the modified Halpern’s iterative sequence (1.7) for nonexpansive mappings.
The purpose of this paper is to present a significant answer to the above open question. We will show that the sequence satisfying the conditions (C1) and (C2) is sufficient to guarantee the strong convergence of the modified Halpern’s iterative sequences (1.5)-(1.7) for k-strictly pseudocontractive mappings, respectively. The results present in this paper improve and develop the corresponding results of [7, 10, 12, 13].
In what follows we will need the following:
Lemma 2.1 
for all and for all .
Lemma 2.2 
Let C be a nonempty closed convex subset of a real Hilbert space H, be a k-strictly pseudocontractive mapping. Then is demiclosed at zero.
Lemma 2.3 
In this section, proving the following theorems, we show that the conjunction of (C1) and (C2) is a sufficient condition on our iteration (I)-(III), respectively.
where , , are three real sequences in , satisfying and . Suppose that satisfies the conditions: (C1) ; (C2) . Then as , converges strongly to some fixed point of T and , where is the metric projection from H onto .
This proves the boundedness of the sequence , which leads to the boundedness of .
and hence the desired result is obtained by the condition (C1) and .
We may assume that since H is reflexive and is bounded. From (3.4), it follows from Lemma 2.2 that .
This completes the proof of Theorem 3.1. □
where , . Suppose that satisfies the conditions: (C1) ; (C2) . Then as , converges strongly to some fixed point of T and , where is the metric projection from H onto .
This proves the boundedness of the sequence , which implies that the sequence is bounded also.
This completes the proof of Theorem 3.2. □
where , , . Suppose that satisfies the conditions: (C1) ; (C2) . Then as , converges strongly to some fixed point of T, and , where is the metric projection from H onto .
This implies that is a quasi-firmly type nonexpansive mapping (see, for example, ). is also a strongly quasi-nonexpansive mapping (see, for example, ). Hence it follows from [11, 16] (see Theorem 3.1 and Remark 1 of  or Corollary 8 of ) that converges strongly to a point .
This completes the proof of Theorem 3.3. □
Remark 3.1 Theorems 3.1-3.3 improve the main results of [7, 10, 12, 13] from a nonexpansive mapping to a k-strictly pseudocontractive mapping, respectively. Theorems 3.1-3.3 show that the real sequence satisfying the two conditions (C1) and (C2) is sufficient for the strong convergence of the iterative sequences (I)-(III) for k-strictly pseudocontractive mappings, respectively. Therefore, our results give a significant partial answer to the open question.
The authors are very grateful to the referees for their careful reading, comments and suggestions, which improved the presentation of this article. The first author was supported by the Natural Science Foundational Committee of Hebei Province (Z2011113) and Hebei Normal University of Science and Technology (ZDJS 2009 and CXTD2010-05).
- Halpern B: Fixed points of nonexpanding maps. Bull. Am. Math. Soc. 1967, 73: 957–961. 10.1090/S0002-9904-1967-11864-0View ArticleGoogle Scholar
- Lions P-L: Approximation de points fixes de contractions. C. R. Acad. Sci., Ser. A-B 1977, 284: A1357-A1359.Google Scholar
- Wittmann R: Approximation of fixed points of nonexpansive mappings. Arch. Math. 1992, 58: 486–491. 10.1007/BF01190119MathSciNetView ArticleGoogle Scholar
- Reich S: Strong convergence theorems for resolvents of accretive operators in Banach spaces. J. Math. Anal. Appl. 1980, 75: 287–292. 10.1016/0022-247X(80)90323-6MathSciNetView ArticleGoogle Scholar
- Reich S: Approximating fixed points of nonexpansive mappings. Panam. Math. J. 1994, 4: 23–28.Google Scholar
- Shioji N, Takahashi W: Strong convergence of approximated sequences for nonexpansive mappings in Banach spaces. Proc. Am. Math. Soc. 1997, 125: 3641–3645. 10.1090/S0002-9939-97-04033-1MathSciNetView ArticleGoogle Scholar
- Suzuki T: A sufficient and necessary condition for Halpern-type strong convergence to fixed points of nonexpansive mappings. Proc. Am. Math. Soc. 2007, 135: 99–106.View ArticleGoogle Scholar
- Takahashi W, Ueda Y: On Reich’s strong convergence theorems for resolvents of accretive operators. J. Math. Anal. Appl. 1984, 104: 546–553. 10.1016/0022-247X(84)90019-2MathSciNetView ArticleGoogle Scholar
- Xu H-K: Iterative algorithms for nonlinear operators. J. Lond. Math. Soc. 2002, 66: 240–256. 10.1112/S0024610702003332View ArticleGoogle Scholar
- Xu, H-K: A strong convergence theorem for nonexpansive mappings. J. Math. Anal. Appl. (in press)Google Scholar
- Song Y, Chai X: Halpern iteration for firmly type nonexpansive mappings. Nonlinear Anal. 2009, 71: 4500–4506. 10.1016/j.na.2009.03.018MathSciNetView ArticleGoogle Scholar
- Chidume CE, Chidume CO: Iterative approximation of fixed points of nonexpansive mappings. J. Math. Anal. Appl. 2006, 318: 288–295. 10.1016/j.jmaa.2005.05.023MathSciNetView ArticleGoogle Scholar
- Hu L-G: Strong convergence of a modified Halpern’s iteration for nonexpansive mappings. Fixed Point Theory Appl. 2008., 2008: Article ID 649162Google Scholar
- Osilike MO, Isiogugu FO: Weak and strong convergence theorems for non-spreading-type mappings in Hilbert spaces. Nonlinear Anal. 2011, 74: 1814–1822. 10.1016/j.na.2010.10.054MathSciNetView ArticleGoogle Scholar
- Osilike MO, Udomene A: Demiclosedness principle and convergence results for strictly pseudocontractive mappings of Browder-Petryshyn type. J. Math. Anal. Appl. 2001, 256: 431–445. 10.1006/jmaa.2000.7257MathSciNetView ArticleGoogle Scholar
- Saejung S: Halpern’s iteration in Banach spaces. Nonlinear Anal. 2010, 73: 3431–3439. 10.1016/j.na.2010.07.031MathSciNetView ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.